Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 189, NWS Tallahassee, FL

June 11, 2012Dougherty County, Lee County, Terrell County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 11, 2012, 2:33 PM EDT for Dougherty County, Lee County, Terrell County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2012, 2:33 PM EDT (18:33 UTC)
Expired
Jun 11, 2012, 3:00 PM EDT
In force
27 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Dougherty County, GA, Lee County, GA, Terrell County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2012-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1839 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2012-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1839 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WUUS52 KTAE 111833
SVRTAE
GAC095-177-273-111900-
/O.NEW.KTAE.SV.W.0189.120611T1833Z-120611T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
233 PM EDT MON JUN 11 2012

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DOUGHERTY COUNTY IN SOUTHWEST GEORGIA...
  SOUTHWESTERN LEE COUNTY IN SOUTHWEST GEORGIA...
  SOUTHEASTERN TERRELL COUNTY IN SOUTHWEST GEORGIA...

* UNTIL 300 PM EDT

* AT 229 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED 11 MILES WEST OF ALBANY...OR NEAR
  DUCKER...AND MOVING NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
  ALBANY...TURNER CITY AND LEESBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

&&

LAT...LON 3178 8414 3160 8400 3144 8440 3156 8446
      3159 8446 3161 8445
TIME...MOT...LOC 1833Z 241DEG 24KT 3158 8433

$$

42-DVD
1 follow-up statement
398 
WWUS52 KTAE 111842
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
242 PM EDT MON JUN 11 2012

GAC095-177-273-111900-
/O.CON.KTAE.SV.W.0189.000000T0000Z-120611T1900Z/
TERRELL GA-LEE GA-DOUGHERTY GA-
242 PM EDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHWESTERN DOUGHERTY...SOUTHWESTERN LEE AND SOUTHEASTERN
TERRELL COUNTIES...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LOCKETT CROSSING...
MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OAKLAND...SOUTH ALBANY...ALBANY...PALMYRA...BYNE CROSSROADS...EAST
ALBANY...FORRESTER...CENTURY...TURNER CITY...LEESBURG...STOCKS AND
STARKSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3161 8444 3178 8414 3160 8400 3146 8436
TIME...MOT...LOC 1842Z 241DEG 24KT 3161 8424

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:40 PM EDT, 53 minutes earlier.

Area forecast discussion, Jun 11, 1:40 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
140 PM EDT Mon Jun 11 2012

...Expect Another Afternoon and Evening of Strong to Severe Storms
and Locally Heavy Rain...

.MESOSCALE DISCUSSION...
At 130 PM EDT, Large upper shortwave progressing across Cntrl Gulf
Coast. At lower levels, radar indicated a SW-NE oriented line of
storms from Walton county FL NEWD thru Henry county AL and Crisp
county GA. Line intensifying as MCV tracks EWD across FL Panhandle.
aided by strong diurnal heating, ML CAPES exceeding 2K J/KG, dew
points in low 70s and PWs near 2 inches. Also frontal boundary
oriented SW-NE across N FL helping to stimulate storms. Add 20-30 kt
deep layer SWLY flow and steep low level lapse rates and you have an
environment for organized multicells with damaging winds propagating
newd from panhandle to across SW GA. SPC monitoring trends in case a
watch need be issued.

Various obs and reports from Panhandle beaches this morning
indicated very rough conditions including various rescues. Rip
current risk was elevated from moderate to high to account for
this.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...High Risk Rip Currents Walton, Bay and Gulf thru 7 pm CDT.
GM...None.

&&

BLOCK/DVD
Hazardous weather outlook, Jun 11, 4:20 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 AM EDT MON JUN 11 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-120830-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
420 AM EDT MON JUN 11 2012 /320 AM CDT MON JUN 11 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA
PANHANDLE BEACHES. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY. THERE MAY BE POCKETS OF STRONG HEATING IN THOSE AREAS THAT DO
NOT HAVE MUCH CLOUD COVER THIS MORNING...WHICH COULD CAUSE A FEW
STORMS TO BRIEFLY BECOME STRONG TO SEVERE...WITH MARGINALLY SEVERE
WIND GUSTS BEING THE MAIN THREAT. LOCALIZED FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS IS ALSO POSSIBLE WITH THE HEAVIER...SLOW
MOVING STORMS. THE MOST WIDESPREAD THREAT FROM TODAYS STORMS WILL
BE LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY. AT THIS TIME WIDESPREAD OR ORGANIZED SEVERE STORMS ARE
UNLIKELY...THOUGH AN ISOLATED STRONG TO SEVERE STORM IS ALMOST
ALWAYS POSSIBLE ON ANY SUMMER DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Special weather statement, Jun 11, 11:34 AM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1134 AM EDT MON JUN 11 2012

ALZ068-111600-
GENEVA AL-
1034 AM CDT MON JUN 11 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GENEVA COUNTY...

* UNTIL 1100 AM CDT

AT 1030 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR SAMSON...OR NEAR SELLERSVILLE...MOVING EAST AT 20
MPH.

PEOPLE IN CENTRAL GENEVA COUNTY...INCLUDING THE CITY OF SAMSON...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3120 8570 3119 8569 3108 8568 3106 8610
      3118 8613 3120 8612
TIME...MOT...LOC 1534Z 257DEG 17KT 3114 8601

42-DVD
Special weather statement, Jun 11, 11:55 AM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1155 AM EDT MON JUN 11 2012

ALZ065-066-111630-
COFFEE AL-DALE AL-
1055 AM CDT MON JUN 11 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEAST COFFEE
AND SOUTHWEST DALE COUNTIES...

* UNTIL 1130 AM CDT

AT 1053 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES SOUTH OF ENTERPRISE...OR NEAR MOUNT PLEASANT...
MOVING EAST AT 25 MPH.

PEOPLE IN SOUTHEASTERN COFFEE AND SOUTHWESTERN DALE COUNTIES...
INCLUDING THE CITIES OF LEVEL PLAINS AND DALEVILLE...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3127 8602 3142 8565 3127 8562 3127 8566
      3124 8567 3123 8569 3121 8569 3120 8571
      3120 8597 3121 8598
TIME...MOT...LOC 1555Z 251DEG 22KT 3121 8588

42-DVD
Local storm report, Jun 11, 1:18 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
118 PM EDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     1 E OZARK               31.46N 85.63W
06/11/2012                   DALE               AL   911 CALL CENTER

            COUNTY DISPATCH REPORTED A TREE DOWN ON MARTIN ST. IN
            OZARK.

&&

LERICOS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 12:50 PM EDTSevere Thunderstorm WarningTAEClay, Early40 min
Jun 11, 2:18 PM EDTSevere Thunderstorm WarningTAEEarly, Seminole27 min
Jun 11, 2:40 PM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Decatur, Early, Miller, Seminole50 min
Jun 11, 2:49 PM EDTSevere Thunderstorm WarningTAEDougherty, Lee, Tift, Turner, Worth41 min
Jun 11, 2:53 PM EDTSevere Thunderstorm WarningTAEDecatur, Seminole24 min
Jun 11, 3:35 PM EDTSevere Thunderstorm WarningTAEBaker, Decatur, Grady, Miller, Mitchell40 min
Jun 11, 3:40 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady35 min
Jun 11, 3:57 PM EDTSevere Thunderstorm WarningTAEThomas48 min
Jun 11, 4:11 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Colquitt, Cook, Lanier, Lowndes49 min
Jun 11, 4:15 PM EDTSevere Thunderstorm WarningTAEBrooks, Lowndes45 min
Jun 11, 4:48 PM EDTSevere Thunderstorm WarningTAEBrooks27 min
Jun 11, 4:56 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Cook, Lanier, Lowndes49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.